MAUDE Adverse Event Report: AESCULAP AG METHA CAP 12/14 120/0 SIZE 2; HIP ENDOPROSTHESES - STEMS

AESCULAP AG METHA CAP 12/14 120/0 SIZE 2; HIP ENDOPROSTHESES - STEMS
Model Number NC292T
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation.Investigation on going.Additional information investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nc292t - metha ¿cap 12/14 120°/0° size 2.According to the complaint description, the implant was difficult to fix.Tha using the metha stem was conducted.During the surgery, the doctor rasped up to number 2 and inserted the real number 2.When the head was inserted after the reduction, the doctor felt a slight discomfort.He looked closely and found a crack in the back of his neck.Upon close visual inspection, the fracture line extended to the front of the lesser trochanter, and the product was removed.After that, it was replaced with the bicontact stem.He cut the bone again and proceeded with the rasp.Since there was no problem in fixing with bicontact, bicontact was inserted.The surgery was completed successfully.An additional medical intervention was necessary.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00141 (400502949 + nc292t), 9610612-2021-00142 (400502950 + nk560d).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the components have been analysed visually.The so called plasmapore surface of the metal stem shows some abraded areas, coming most likely from the inserting of the stem into the bone.Besides that, no abnormalities could be found.The ceramic ball head shows several small metal scratches.We suspect that these are secondary damages which occurred during or after the surgery.There is no indication for a product or material failure.There is no correlation between the reported failure and the provided components.It is possible that an insufficient preparation and/or bone quality led to the reported fracture of the trochanter.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Conclusion and measures / preventive measures: based upon the investigation results the root cause of the problem is most probably usage related.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
METHA CAP 12/14 120/0 SIZE 2
Common Device Name
HIP ENDOPROSTHESES - STEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11426495
Report Number9610612-2021-00141
Device Sequence Number2855153
Product Code LZO
UDI-Device Identifier04046963914233
UDI-Public4046963914233
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC292T
Device Catalogue NumberNC292T
Device Lot Number52511039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR